Does diphenhydramine cause an elevation in liver enzymes?

Patient : I am 57 years old and had a liver enzime test recently performed and it was a little high. My question is can my taking 3 Diphenhydramine Hcl. 25mg. every night to help me sleep be a contributing factor for this rise?
Doctor :   Though there has been no study that indicate diphenhydramine causes an elevation in the level of liver enzymes but must be noted that diphendydramine potentiates the action of alcohol if taken along with it.

Related Q&A

Q: I have a tailors bunion on my right pinky toe. It is extremely painful wearing certain types of shoes. If I choose to...

Q: Children high cholesterol, high lipo A. What type of doctor we should visit and what thype of treatment?

Q: I had my implant removed a week ago i have been very ill when i had it taken out i am still a bit poorly how long unt...

Q: I have peyronies I can stil have erection there is No pain and just the erection is les strong and is swiftly to the ...

Q: Hi I have been suffering from ache and tingling in my left arm. I get weakness and pain in my forearm when trying t...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon

IMAGES ON ASK THE DOCTOR


CNN
BBC
MSNBC
CBS
abcNews
FoxNews